#icymi

MOC: A view from the trenchesOne physician says the time to protest MOC mandates is now.
Two-month-old boy with erythrodermaA healthy 2-month-old boy presents with a 4-day history of diaper dermatitis unresponsive to barrier creams. The infant has developed “red spots” that started on his cheeks, then spread to his trunk and diaper area. He is a bit fussy but feeding well.
Can food labels induce parents to order fewer fast-food calories?“Perhaps” is the short answer to this question, according to results of a survey of more than 800 parents to determine how various types of menu labeling affect what parents order for their children in fast-food restaurants.
Stroke and the psychePediatric stroke has far-reaching effects that go beyond the physical. For infants and children who survive stroke, an estimated 50% to 80% face serious, long-term challenges.
Do not overlook CMV in children with SLEPersistent fever despite prednisone treatment accompanied by anemia and other characteristics may signal cytomegalovirus (CMV) infection in children who have been diagnosed with pediatric systemic lupus erythematosus (pSLE), a Canadian study suggests.
Measles vaccines are safe, study confirms
Measles vaccines are safe, study confirmsTwo measles-containing vaccines are unlikely to result in adverse effects, a 12-year study has found.
Short checkups may overlook autism cluesThe usual 10 to 20 minutes allotted to a well-child visit may not allow enough time to pick up atypical behaviors that point to autism risk.
First FDA-cleared newborn screening test for SCIDThe US Food and Drug Administration has cleared for marketing the first screening test for severe combined immunodeficiency (SCID) in newborns.
More pediatricians using EHR systemsA new study reports that the percentage of pediatricians using electronic health records (EHRs) has increased from 58% to 79% since 2009, when passage of the Health Information Technology for Economic and Clinical Health (HITECH) Act implemented incentives for adopting EHRs.
High-dose vancomycin can injure children’s kidneysHigh intravenous doses of vancomycin given to hospitalized children to treat antibiotic-resistant infections can increase the risk of acute kidney damage, a small study shows.